Previous |  Up |  Next

Article

Keywords:
Markov chains; rank tests; multivariate distribution theory; multiple comparison methods
Summary:
Zbyněk Šidák, the chief editor of the Applications of Mathematics, an outstanding Czech statistician and probabilist, died on November 12, 1999, aged 66 years. This article is devoted to memory of him and outlines his life and scientific work.
References:
[1] Z. Šidák: Jedna metoda vyšetřování monotonie posloupností. [A method for treating monotony of sequences.] Časopis pěst.  mat.  79 (1954), 135–139. (Czech)
[2] M. Hašek, Z. Šidák: K problému verifikace předpovědí vyjádřených čísly. [A contribution to the problem of verification of forecasts expressed in numbers.] Meteorologické zprávy 9 (1956), 141–144. (Czech)
[3] Z. Šidák, J. Vondráček: Jednoduchý neparametrický test rozdílnosti polohy dvou populací. [A simple nonparametric test of difference in location of two populations.] Apl. mat.  2 (1957), 215–221. (Czech) MR 0090203
[4] Z. Šidák: On relations between strict sense and wide sense conditional expectations. Teor.  Veroyatnost.  i Primenen. 2 (1957), 283–288. MR 0092249
[5] J. Sedláček, Z. Šidák: O procesech učení. [On processes of learning.] Matematika ve škole 8 (1958), 384. (Czech)
[6] Z. Šidák: Matematicko-statistické usuzování. [On statistical inference.] Vesmír 38 (1959), 135–137.
[7] Z. Šidák: O některých vztazích elementárních dělitelů matice k jejímu vlastnímu vektoru. [On some relations of the elementary divisors of a matrix to its characteristic vector.] Časopis pěst.  mat.  84 (1959), 293–302. (Czech)
[8] D. Málková, F. Pala, Z. Šidák: Cellular changes in the white cell count, regional lymph node and spleen during infection with the tick-borne encephalitis virus in mice. Acta Virologica 5 (1961), 101–111.
[9] Z. Šidák: Integral representations for transition probabilities of Markov chains with a general state space. Czechoslovak Math. J. 12(87) (1962), 492–522. MR 0148115
[10] Z. Šidák: Représentations des probabilités de transition dans les chaînes à liaisons complètes. [Representation of transition probabilities of chains with complete connections.] Časopis pěst.  mat.  87 (1962), 389–398. (French)
[11] Z. Šidák: Nestejné počty pozorování při srovnávání několika skupin s jednou kontrolní. [Unequal numbers of observations in comparing several treatments with one control.] Apl.  mat.  7 (1962), 292–314. (Czech)
[12] J. H. Waelsch, Z. Šidák: The increase in packed red cell volume (haematocrit) as a criterion of effective pernicious anaemia treatment. Folia Haematologica 80 (1962–63), 366–389.
[13] Z. Šidák: Některé praktické příklady z kombinatoriky. [Some practical examples from combinatorics.] Matematika ve škole 13 (1962–63), 543–547. (Czech)
[14] Z. Šidák: Operatory v prostranstve nepreryvnykh funktsiĭ i predstavlenie processov Markova v kompaktnom prostranstve Khausdorfa. [Operators in the space of continuous functions and the representation of Markov processes in a compact Hausdorff space.] Czechoslovak Math.  J. 13(88) (1963), 37–50. (Russian)
[15] Z. Šidák: Některé věty a příklady z teorie operátorů ve spočetných Markovových řetězcích. [Some theorems and examples in the theory of operators in denumerable Markov chains.] Časopis pěst. mat. 88 (1963), 457–478. (Czech)
[16] Z. Šidák: Matematika, literatura a jazykověda. [Mathematics, literature and linguistics.] Matematika ve škole 14 (1963–64), 39–41. (Czech)
[17] Z. Šidák: O současném pojetí teorie pravděpodobnosti. [Up-to-date conception of probability theory.] Matematika ve škole 14 (1963–64), 229–234, 289–295. (Czech)
[18] Z. Šidák: Eigenvalues of operators in denumerable Markov chains. In: Transactions of the third Prague conference on information theory, statistical decision functions, random processes (Liblice, 1962), NČSAV, Prague, 1964, pp. 641–656. MR 0192560
[19] Z. Šidák: O počtu kladných prvků v mocninách nezáporné matice. [On the number of positive elements in powers of a non-negative matrix.] Časopis pěst. mat.  89 (1964), 28–30. (Czech)
[20] Z. Šidák: Eigenvalues of operators in $l_p$-spaces in denumerable Markov chains. Czechoslovak Math.  J. 14(89) (1964), 438–443. MR 0176527
[21] Z. Šidák: Rectangular confidence regions for the means of multivariate normal distributions. Bull.  Inst.  Internat.  Statist. 41 (1965), 380–381.
[22] Z. Šidák: O použití ergodických vět pro Markovovy řetězce. [On the use of ergodic theorems for Markov chains.] Časopis pěst.  mat.  90 (1965), 200–208. (Czech) MR 0192561
[23] Z. Šidák: Classification of Markov chains with a general state space. Bull.  Amer.  Math. Soc. 72 (1966), 149–152. MR 0185705
[24] Z. Šidák: Four methods of constructing confidence intervals for the means of multivariate normal distributions. Statistical Laboratory Publications SLP-3, Michigan State University, East Lansing (1966).
[25] Z. Šidák: Classification of Markov chains with a general state space. In: Transactions of the fourth Prague conference on information theory, statistical decision functions, random processes (Prague, 1965), Academia, Prague, 1967, pp. 547–571. MR 0216590
[26] Z. Šidák: On multivariate normal probabilities of rectangles: their dependence on correlations. Statistical Laboratory Publications SLP-6, Michigan State University, East Lansing (1967). MR 0230403
[27] Z. Šidák: Rectangular confidence regions for the means of multivariate normal distributions II. Statistical Laboratory Publications SLP-7, Michigan State University, East Lansing (1967). MR 0216666
[28] Z. Šidák: Rectangular confidence regions for the means of multivariate normal distributions. J.  Amer.  Statist.  Assoc. 62 (1967), 626–633. MR 0216666
[29] Z. Šidák: Eigenvalues of operators in $L_p$-spaces in Markov chains with a general state space. Czechoslovak Math.  J. 17(92) (1967), 148–157. MR 0210193
[30] J. Hájek, Z. Šidák: Theory of Rank Tests. Academia, Praha, and Academic Press, New York, 1967. MR 0229351
[31] Z. Šidák: On the mean number and size of opaque particles in transparent bodies. In: Studies in Math. Statistics, Theory and Applications, Akadémiai Kiadó, Budapest, 1968, pp. 161–168.
[32] Z. Šidák: A note on distribution-free tests whether two distributions differ only by a parameter. Metrika 13 (1968), 191–195.
[33] Z. Šidák: On multivariate normal probabilities of rectangles: their dependence on correlations. Ann.  Math.  Statist. 39 (1968), 1425–1434. MR 0230403
[34] J. Votočková, R. Praus, H. Šulcová, I. Brettschneider and Z. Šidák: The effect of blockade of the arteriae ciliares posteriores longae on the transparence and on the transport of $^{45}$Ca into the rabbit’s cornea. Albrecht V. Graefes Arch.  Klin.  Exp.  Ophthalmologie 176 (1968), 148–154.
[35] Z. Šidák: On probabilities of rectangles in multivariate Student distributions: their dependence on correlations. Ann.  Math.  Statist. 42 (1971), 169–175. MR 0278354
[36] J. Hájek, Z. Šidák: Teoriya rangovykh kriteriev. [Theory of Rank Tests.] Nauka, Moskva, 1971. (Russian)
[37] Z. Šidák: Remarks on Anděl’s paper “On multiple normal probabilities of rectangles”. Apl.  mat. 16 (1971), 182–187. MR 0285062
[38] V. Hlasivcová, V. Pešák and Z. Šidák: Changes in immunoglobulin levels due to autovaccine-therapy. Allergie und Immunologie 18 (1972), 19–24.
[39] Z. Šidák: A chain of inequalities for some types of multivariate distributions with nine special cases. Apl.  mat. 18 (1973), 110–118. MR 0315842
[40] Z. Šidák: On probabilities in certain multivariate distributions: their dependence on correlations. Apl.  mat. 18 (1973), 128–135. MR 0314197
[41] Z. Šidák: Applications of random walks in nonparametric statistics. Bull.  Inst.  Internat.  Statist. 45 (1973), Book 3, 34–43. MR 0356357
[42] Z. Šidák: Tables for two normal-scores rank tests for the two-sample location problem. Apl.  mat. 18 (1973), 333–345. MR 0324830
[43] Z. Šidák: Tables for two normal-scores rank tests for the two-sample scale problem. Apl. mat. 18 (1973), 346–363. MR 0324831
[44] Z. Šidák: Tables for the two-sample Savage rank test optimal for exponential densities. Apl.  mat. 18 (1973), 364–374. MR 0324832
[45] Z. Šidák: Současné vývojové směry matematické statistiky. [Modern trends in mathematical statistics.] Pokroky matematiky, fyziky a astronomie 18 (1973), 116–122. (Czech)
[46] Z. Šidák: A chain of inequalities for some types of multivariate distributions. In: Progress in Statistics (European Meeting of Statisticians, Budapest, 1972), North-Holland, Amsterdam, 1974, pp. 693–699. MR 0370927
[47] Z. Šidák: A note on C. G. Khatri’s and A. Scott’s papers on multivariate normal distributions. Ann.  Inst.  Statist.  Math. 27 (1975), 181–184. MR 0375624
[48] Z. Šidák: Sedmdesátiny akademika Josefa Nováka. [Academician Josef Novák septuagenarian.] Apl.  mat. 20 (1975), 149–152. (Czech) MR 0380099
[49] Z. Šidák: Tables for the two-sample median test. Apl.  mat. 20 (1975), 406–420. MR 0388651
[50] Z. Šidák: Zemřel profesor Jaroslav Hájek. [Professor Jaroslav Hájek died.] Časopis pěst.  mat. 100 (1975), 303–313. (Czech) MR 0384420
[51] Z. Šidák: Jaroslav Hájek, 1926–1974. Czechoslovak Math.  J. 25(100) (1975), 495–502. MR 0369008
[52] Z. Šidák: Bibliography on Markov chains with a general state space. Apl.  mat. 21 (1976), 365–382. MR 0410925
[53] Z. Šidák: Zemřel profesor Jaroslav Hájek. [Professor Jaroslav Hájek died.] Apl.  mat. 21 (1976), 77–80. (Czech) MR 0384421
[54] J. Vondráček, Z. Šidák: Vzpomínka na RNDr. Otto Fischera. [Recollections of RNDr. Otto Fischer.] Apl.  mat. 21 (1976), 393–394. (Czech)
[55] Z. Šidák: Tables for the two-sample location $E$-test based on exceeding observations. Apl.  mat. 22 (1977), 166–175. MR 0440791
[56] Z. Šidák: Miscellaneous topics in Markov chains with a general state space. In: Transactions of the seventh Prague conference on information theory, statistical decision functions, random processes (Prague, 1974), Vol.  A, Academia, Prague, 1977, pp. 531–544. MR 0488320
[57] Z. Šidák: Principy statistických procedur uspořádávání a selekce populací. [Principles of statistical procedures for ranking and selecting populations.] In: PROBASTAT 77 — Celoštátne sympózium z teórie pravdepodobnosti, matematickej štatistiky a ich aplikácií v meraní (Smolenice, 1957), JSMF — ÚMMT SAV, Bratislava, 1977, pp. 17. (Czech)
[58] Z. Šidák, S. Hojek: Monte Carlo comparisons of some rank tests optimal for uniform distributions. In: Contributions to Statistics, Academia, Praha, 1979, pp. 233–238.
[59] Z. Šidák: Some proposals for estimating the change-point in a sequence of random variables. In: DIANA—Conference on Discriminant Analysis (Liblice, 1982), Matematický ústav ČSAV, Praha, 1982, pp. 213–218.
[60] Z. Šidák: Selection of the best of several multivariate normal distributions. In: Asymptotic Statistics 2 (Kutná Hora, 1983), Elsevier, Amsterdam, 1984, pp. 131–144. MR 0785389
[61] T. Havránek, Z. Šidák and M. Novák (eds.): COMPSTAT 1984—Proceedings of the sixth symposium on computational statistics (Prague, 1984). Physica-Verlag, Wien, 1984, pp. 520. MR 0806989
[62] Z. Šidák: Some distribution-free discrimination procedures for circular data. In: DIANA II—Conference on Discriminant Analysis (Liblice, 1986), Matematický ústav ČSAV, Praha, 1987, pp. 241–248.
[63] Z. Šidák: Základy teorie pořadových testů. [An introduction to the theory of rank tests.] In: PROBASTAT 89 (Liptovský Ján-Liptovský Mikuláš, 1989), JSMF — VVTŠ, Liptovský Mikuláš, 1989, pp. 5–34. (Czech)
[64] Z. Šidák: A sequential procedure for selecting the better of two trinomial populations. In: Proceedings of the fourth Prague symposium on asymptotic statistics (Prague, 1988), Universita Karlova, Praha, 1989, pp. 491–497. MR 1051468
[65] Z. Šidák: Nonparametric discrimination of response curves and discrimination of permutations. In: DIANA III—Conference on Discriminant Analysis (Bechyně, 1990), Matematický ústav ČSAV, Praha, 1990, pp. 243–250.
[66] Z. Šidák: Soutěž o královnu krásy a teorie uspořádání. [Miss Beauty competition and the theory of ranking.] Rozhledy matematicko-fyzikální 68 (1990), 298–304. (Czech)
[67] Z. Šidák, O. Šidák: Variabilita sportovních soutěží. [Variability of sport competitions.] Rozhledy matematicko-fyzikální 68 (1990), 374–380. (Czech)
[68] Z. Šidák, O. Šidák: Matematické hodnocení variability soutěží v kolektivních sportech. [A mathematical evaluation of variability of competitions in team sports.] Teorie a praxe tělesné výchovy 38 (1990), 114–118. (Czech)
[69] Z. Šidák, O. Šidák: Variability of sport competitive groups. In: Congres International sur Analyse en Distance DISTANCIA ’92, Université de Haute Bretagne, Rennes, 1992, pp. 219–221.
[70] Z. Šidák, O. Šidák: Strategies for a sequential selection of the better of two trinomial populations. Comm.  Statist.  Simulation Comput. 21 (1992), 1171–1180.
[71] Z. Šidák: Znovu k české terminologii: pohled z jiné strany. [Once more on Czech terminology: a view from another side.] Informační bulletin České statistické společnosti 6 (1995), 11–14. (Czech)
[72] Z. Šidák: Postscriptum o české statistické terminologii. [Postscript on Czech statistical terminology.] Informační bulletin České statistické společnosti 7 (1996), 11–12.
[73] J. Hájek, Z. Šidák and P. K. Sen: Theory of Rank Tests (2nd Ed.). Academic Press, San Diego, 1999. MR 1680991
[74] R. R. Bahadur: Measurable subspaces and subalgebras. Proc. Amer.  Math.  Soc. 6 (1955), 565–570. MR 0072446 | Zbl 0066.11003
[75] V. I. Bogachev: Gaussian Measures. American Mathematical Society, Providence, 1998. MR 1642391 | Zbl 0938.28010
[76] R. R. Bush, F. Mosteller: Stochastic Models for Learning. John Wiley & Sons, New York, 1955. MR 0070143
[77] J. Capon: Asymptotic efficiency of certain locally most powerful rank tests. Ann.  Math. Statist. 32 (1961), 88–100. MR 0120739 | Zbl 0107.13703
[78] S. R. Foguel: The Ergodic Theory of Markov Processes. Van Nostrand Reinhold, New York, 1969. MR 0261686 | Zbl 0282.60037
[79] S. R. Foguel: The ergodic theory of positive operators on continuous functions. Ann. Scuola Norm.  Sup.  Pisa Cl. Sci.  (3) 27 (1973), 19–51. MR 0372154 | Zbl 0258.47010
[80] T. Haga: A two-sample rank test on location. Ann.  Inst.  Statist.  Math.  11 (1959/60), 211–219. MR 0119315
[81] J. Hájek: Asymptotic normality of simple linear rank statistics under alternatives. Ann.  Math.  Statist. 39 (1968), 325–346. MR 0222988
[82] J. L. Hodges, E. L. Lehman: Estimates of location based on rank tests. Ann.  Math. Statist. 34 (1963), 598–611. MR 0152070
[83] P. T. Holmes: On some spectral properties of a transition matrix. Sankhya A 28 (1966), 205–214. MR 0211466
[84] N. Jain, B. Jamison: Contributions to Doeblin’s theory of Markov processes. Z.  Wahrscheinlichkeitstheorie verw. Gebiete 8 (1967), 19–40. MR 0221591
[85] B. Jamison, S. Orey: Markov chains recurrent in the sense of Harris. Z. Wahrscheinlichkeitstheorie verw. Gebiete 8 (1967), 41–48. MR 0215370
[86] J. Jurečková: Asymptotic linearity of a rank statistic in regression parameter. Ann.  Math. Statist. 40 (1969), 1889–1900. MR 0248931
[87] D. G. Kendall: Unitary dilations of Markov transition operators and the corresponding integral representations for transition-probability matrices. In: Probability and Statistics: The Harald Cramér Volume, Almqvist & Wiksell, Stockholm, and John Wiley & Sons, New York, 1959, pp. 139–161. MR 0116389 | Zbl 0117.35801
[88] C. G. Khatri: On certain inequalities for normal distributions and their applications to simultaneous confidence bounds. Ann.  Math.  Statist. 38 (1967), 1853–1867. MR 0220392 | Zbl 0155.27103
[89] C. G. Khatri: Further contributions to some inequalities for normal distributions and their applications to simultaneous confidence bounds. Ann.  Inst.  Statist.  Math. 22 (1970), 451–458. MR 0283913 | Zbl 0294.62013
[90] J. Klotz: Nonparametric tests for scale. Ann.  Math.  Statist. 33 (1962), 498–512. MR 0137241 | Zbl 0107.36303
[91] W. V. Li: A Gaussian correlation inequality and its applications to small ball probabilities. Electron.  Comm.  Probab. 4 (1999), 111–118. MR 1741737 | Zbl 0937.60026
[92] E. Nelson: The adjoint Markoff process. Duke Math.  J. 25 (1958), 671–690. MR 0101555 | Zbl 0084.13402
[93] S. Orey: Limit Theorems for Markov Chain Transition Probabilities. Van Nostrand Reinhold, New York, 1971. MR 0324774 | Zbl 0295.60054
[94] S. Rosenbaum: Tables for a nonparametric test of location. Ann.  Math.  Statist. 25 (1954), 146–150. MR 0061314 | Zbl 0056.37602
[95] M. Rosenblatt: Equicontinuous Markov operators. Teor.  Veroyatnost.  i Primenen. 9 (1964), 205–222. MR 0171318
[96] L. A. Santaló: Integral Geometry and Geometric Probability. Addison-Wesley Publishing Co., Reading (Mass.), 1976. MR 0433364
[97] G. Schechtman, T. Schlumprecht and J. Zinn: On the Gaussian measure of the intersection. Ann.  Probab. 26 (1998), 346–357. MR 1617052
[98] A. Scott: A note on conservative confidence regions for the mean of multivariate normal. Ann.  Math.  Statist. 38 (1967), 278–280. MR 0220395
[99] D. Slepian: The one-sided barrier problem for Gaussian noise. Bell System Tech.  J. 41 (1962), 463–501. MR 0133183
[100] D. Stoyan, W. S. Kendall and J. Mecke: Stochastic Geometry and its Applications. J. Wiley & Sons, Chichester, 1995. MR 0895588
[101] Y. L. Tong: Some probability inequalities of multivariate normal and multivariate $t$. J.  Amer.  Statist.  Assoc. 65 (1970), 1243–1247. Zbl 0225.62067
[102] J. W. Tukey: A quick, compact, two sample test to Duckworth’s specifications. Technometrics 1 (1959), 31–38. MR 0106527
[103] R. L. Tweedie: $R$-theory for Markov chains on a general state space, I: solidarity properties and $R$-recurrent chains, II: $r$-subinvariant measures for $r$-transient chains. Ann. Probab. 2 (1974), 840–864, 865–878.
[104] D. Vere-Jones: Ergodic properties of nonnegative matrices I, II. Pacific  J.  Math. 22 (1967), 361–386. MR 0214145
[105] A. I. Zhdanok: Konechno additivnye mery i metod rasshireniya v èrgodicheskoĭ teorii tsepeĭ Markova. [Finitely additive measures and an extension method in the ergodic theory of Markov chains]. In: Raspredeleniya na funktsionalnykh strukturakh, Inst.  mat.  AN USSR, Kiev, 1987, pp. 19–37. (Russian)
Partner of
EuDML logo